Aa
Aa
A
A
A
Close
Avatar universal

I have hep c and bad back pain

I have been seeing a neuroligist for one year now ...I have been diagnose with hep c 17 years ago . I have been through the treatments of interferon twice. Both times my emzymes have dropped back into the normal range.My question is ...I have 4 herniated disk and in my lower back I have one pinched nerve (sciatic nerve) which now my doctor feels it may be very damaged.I have been on oxycodone and muscle relaxers since Dec 2006 . I just think that taking all these meds are not good for my liver. I was feeling fine until recently ...I have had nausea ,stomach upsets, vomiting and diahrea, and I have really been really itchy. Could this be just the meds or ...could it be a sign of infecting my liver ? It has just started in the last 3 weeks ...I guess maybe I should contact my doctor ...I don't see him for another month . I am just up late now and can't sleep and well this site made me think . any suggestions ??? Has anyone been through this ? Thanks hope someone can help !!!!
3 Responses
Sort by: Helpful Oldest Newest
Avatar universal
did you treat both time with interferon only? you may have better results with the latest protocol of interferon & ribavirin. talk to you doctor about that or waiting for the better meds to come out in a few years. *see a hepatologist (liver speciliast) and get their opinion
Helpful - 0
Avatar universal
I did have a liver biopsy when I was 21 or 22 that is how they diaganose me with hep c ...I was pregnant with my first daughter when I was 18 and was incthing all over ..and they tested my liver emzymes ...which where very high ...at that time there was no test for hep c (1988) What was funny is that they went back to normal after I derlivered her .Then when I had my last child (1991)...thats when they tested me for hep c with a biopsy. I was on the interfeon 6 months ...and like i said my emzymes went back to the normal range . Later on in life they went back up (I was feeling tired) and again was treated again ...with the Interferon ...again they went back to the normal range. I guess I am worried that with the medication he has me on can make me itch (which it didn't do before)....and yes I will give him a call on monday. Its just weird to me after being on these meds for a year ,that I  would start Itching. So to my thinking is it the meds ...or is it the virus? I do have to go for a blood work next week ...I guess I will find out then. I just was looking around on sites and found this one ...and to me it looks like a good support group. Thank you ...and I will let you know what the test show ....
Helpful - 0
Avatar universal
sorry you are not feeling good. I would try and see the doc sooner. try not to worry until you have some bloodwork done it is most likely nothing. has your doc been monitoring your blood since you treated with interferon and especially with the drugs you have needed for your back? the itching can be from the liver. and taking those meds can harm the liver. did you have a liver biopsy back when you treated, what was the result? please keep us posted, best of luck.
Helpful - 0
Have an Answer?

You are reading content posted in the Hepatitis C Community

Top Hepatitis Answerers
317787 tn?1473358451
DC
683231 tn?1467323017
Auburn, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Answer a few simple questions about your Hep C treatment journey.

Those who qualify may receive up to $100 for their time.
Explore More In Our Hep C Learning Center
image description
Learn about this treatable virus.
image description
Getting tested for this viral infection.
image description
3 key steps to getting on treatment.
image description
4 steps to getting on therapy.
image description
What you need to know about Hep C drugs.
image description
How the drugs might affect you.
image description
These tips may up your chances of a cure.
Popular Resources
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.
STIs are the most common cause of genital sores.
Condoms are the most effective way to prevent HIV and STDs.
PrEP is used by people with high risk to prevent HIV infection.
Can I get HIV from surfaces, like toilet seats?